There is always a debate when it comes to antibiotics. Some state that prescribing antibiotics is essential not to let any infection increase. However, several are from the mindset that prescribing antibiotic for underlying health issues should not be encouraged. However, as per medical practitioners, one should ensure to consult any doctor before taking any medicine for any ailment. Overdose of any drug can lead to resistance in the body.
Antibiotics respond differently to every individual. Due to the resistance of antibiotics, the body becomes immune to any treatment or effect that medicine can have on the infection. Antibiotic resistance can lead to several problems including ear infection, sinus, meningitis, tuberculosis, pneumonia and several skin infection.
Antibiotics Can Harm Heart
As per a new study published in the American College of Cardiology, eating Fluoroquinolone increases the risk of cardiac ailments by 2.4 times. It is a shocking finding, which puts such a commonly-used antibiotic in question. This antibiotic may be associated with primarily two types of heart problems and issues. Users of fluoroquinolone antibiotics, such as Ciprofloxacin, are at a high risk of having aortic and mitral regurgitation. In this condition, the blood flows back into the heart. This study also forms a link between the link of antibiotics and other heart problems. In most cases, doctors prescribe fluoroquinolones for its high oral absorption and its broad spectrum in treating the disease.
As per Mahyar Etminan, an associate professor at UBC, a patient can be sent home with a one-day pill policy. He says, "This antibiotic works in most cases but should not be advised in cases of community-related infections. Overdosage can lead to resistance and further difficulty in treating any disease."
The researchers aim to inform the general public about the overdose of antibiotics and its probable effect on the heart if no other causes can be ascertained in cases of cardiac issues. In such times, the fluoroquinolone antibiotics could be a cause. Also, this study is an eye-opener for those who believe in pill-popping.
Read more articles on Health News